Pharmalot and Herper; on Nissen — then Lipitor’s CASHMERE data. . . .

I’ve been out of pocket most of the day, but saw this one by Matt Herper — and Ed Silverman’s cogent remarks on the same topics, earlier — thanks to PM (her latest, on reducing preventable inpatient death-rates, is great — do go see it, BTW!).

Sort of as a tangent off of those few — there is also, tonight, a budding CafePharma thread — in which the Schering-Plough Joint Venture faithful see CASHMERE [a small Pfizer/Lipitor study that came out inconclusively, using CIMT (carotid intima-media thickness) as a proxy-measure] as some vindication of Vytorin.

My take? “Well — that’s. just. Odd. . . .

I am all for vigorous scientific debate — but to paint CASHMERE as vindicating Vytorin is simply wishful-thinking. I am sure someone will immediately correct me if I am wrong, here, but Vytorin has no “outcomes data” in its favor. Lipitor plainly does — tons of it.

So — I’d allow that a smallish study involving Lipitor came out inconclusively — and the use of CIMT as a measurement is now suspect. That is all relatively-fair.

It is a horse of a completely different color, though, to suggest that this means Vytorin should be, in any way, elevated to be on a par with Lipitor — as to outcomes data. That is rubbish. Simply rubbish.

Vytorin simply has no data to back that claim. None.

Lipitor now has one inconclusive study, to add to its several larger favorable outcomes studies. Doesn’t that say it all?

Have a safe and happy Fourth, one and all!

One response to “Pharmalot and Herper; on Nissen — then Lipitor’s CASHMERE data. . . .

  1. Lipitor Prescription Information

    Lipitor.

    I have taken for 9 years. I am 60 years old. I took 20 mg for 9 years and I told numerous physicians about my pain and stiffness and was told that I had arthritis and to keep taking it. I left it at home by accident when we went on vacation and within 3 days, the pain in my legs began to go away. After 2 weeks I knew it was a very dangerous medication. I went to my new physician and he wanted me to try Pravachol. Afer 4 days on it, I was in a fog and thought I had the flu. I have been off it for just 36 hours and feel better. I am an RN and should have known that I was experiencing side effects with Lipitor, but you listen to your Doctor because you trust him. I now tell my patients to trust what their bodies are telling them. Statins can’t be good for anyone but the drug companies!!!!!!!!!! They keep lowering the recommended levels so that almost everyone is considered to have “high” cholesterol. If someone is 30 and on this for 30 or 40 years there is not telling what the long term effects will be.

    I have experienced some of these side effects-
    Joint and Muscle Pain / Stiffness.

    I hope this information will be useful to others,
    Giulia White

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s